MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 BROACH CORAIL AMT 15; HIP INSTRUMENTS : BROACHES

DEPUY IRELAND - 9616671 BROACH CORAIL AMT 15; HIP INSTRUMENTS : BROACHES
Catalog Number L20415
Medical Device Problem Codes Device-Device Incompatibility (2919); Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent the surgery via bha for femoral neck fracture for the hip joint with the broach corail neck segment and the broach corail.During surgery, when placing the neck trial, it was harder than usual and uncomfortable to place.After the surgery, it was cleaned and checked, and although it was inserted smoothly, the feeling of placement was rough.There may have been some foreign object in the neck trial, or there may have been a scratch on the male side of the rasp.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Investigation summary
=
> it was reported that on jun.14, 2024, the patient underwent the surgery via bha for femoral neck fracture for the hip joint with the broach corail neck segment and the broach corail.During surgery, when placing the neck trial, it was harder than usual and uncomfortable to place.After the surgery, it was cleaned and checked, and although it was inserted smoothly, the feeling of placement was rough.There may have been some foreign object in the neck trial, or there may have been a scratch on the male side of the rasp.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.The product was returned to depuy synthes for evaluation.Visual inspection revealed a nick on the edge of broach corail amt 15.Additionally, device exhibits signs of normal usage.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces like assembling the device in an off-axis position or by impactions on device before the device was fully seated, causing a deformation on the device material.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was performed for the broach corail amt 15 using the returned corail amt neck seg 135d std as mating device.The functional test revealed that broach corail amt 15 was able to assemble but with a certain difficulty due to the observed damage on the post.The overall complaint was confirmed as the observed condition of the broach corail amt 15 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to an unintended use error, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
BROACH CORAIL AMT 15
Common Device Name
HIP INSTRUMENTS : BROACHES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19665351
Report Number1818910-2024-14581
Device Sequence Number6848049
Product Code HTQ
UDI-Device Identifier10603295258179
UDI-Public(01)10603295258179(10)S02042104
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberL20415
Device Lot NumberSO2042104
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/08/2024
08/12/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/09/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown